Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 124, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Nov 22, 2006, 1:45 PM CST for 16 counties in Florida. It took effect at Nov 23, 2006, 11:00 AM CST. It was in force for 8 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2006, 1:45 PM CST (19:45 UTC)
- In effect from
- Nov 23, 2006, 11:00 AM CST
- Expired
- Nov 23, 2006, 11:08 AM CST
- In force
- 8 min
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.8 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 221945 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 245 PM EST WED NOV 22 2006 ...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ THURSDAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND REGION DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .LOW PRESSURE SPINNING OFF THE CAROLINA COAST WILL CONTINUE TO PULL AWAY FROM THE REGION TONIGHT TAKING ANY REMAINING CLOUDS AND HIGHER MOISTURE WITH IT. SURFACE HIGH PRESSURE OVER THE CENTRAL AND WESTERN GULF COAST WILL THEN BUILD EAST OF OUR REGION DURING THE DAY ON THURSDAY. LIGHT NORTHERLY FLOW ON THE EASTERN SIDE OF THE HIGH WILL CONTINUE TO USHER VERY DRY LOW LEVEL AIR INTO THE REGION. THESE LOW DEWPOINTS WILL COMBINE WITH AFTERNOON HIGH TEMPERATURES IN THE UPPER 60S TO NEAR 70 TO PRODUCE AN EXPECTED LONG DURATION OF RELATIVE HUMIDITY VALUES BELOW CRITICAL LEVELS. FLZ007-009>019-026>029-034-231100- /O.UPG.KTAE.FW.A.0102.061123T1700Z-061124T0000Z/ /O.NEW.KTAE.FW.W.0124.061123T1700Z-061123T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 245 PM EST WED NOV 22 2006 /145 PM CST WED NOV 22 2006/ ...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ THURSDAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND REGION DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF WIND AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 14-MROCZKA
2 follow-up statements
000 WWUS82 KTAE 230838 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 338 AM EST THU NOV 23 2006 ...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ TODAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND REGION DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .IN THE WAKE OF THE EXITING LOW ALONG THE EAST COAST...SKIES HAVE CLEARED OUT ACROSS THE FORECAST AREA TAKING ANY REMAINING HIGHER LEVEL MOISTURE WITH IT. SURFACE HIGH PRESSURE OVER THE CENTRAL GULF COAST WILL BUILD EAST INTO OUR REGION DURING TODAY. LIGHT NORTHERLY FLOW ON THE EASTERN SIDE OF THE HIGH WILL CONTINUE TO USHER VERY DRY LOW LEVEL AIR INTO THE REGION. THESE LOW DEW POINTS WILL COMBINE WITH WARMER AFTERNOON HIGH TEMPERATURES IN THE MID 60S TO LOW 70S TO PRODUCE AN EXPECTED LONG DURATION OF RELATIVE HUMIDITY VALUES BELOW CRITICAL LEVELS. FLZ007-009>019-026>029-034-232300- /O.CON.KTAE.FW.W.0124.061123T1700Z-061123T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 338 AM EST THU NOV 23 2006 /238 AM CST THU NOV 23 2006/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 6 PM EST /5 PM CST/ THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 6 PM EST /5 PM CST/ THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF WIND AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ BLOCK
000 WWUS82 KTAE 231708 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1208 PM EST THU NOV 23 2006 ...THE RED FLAG WARNING THAT WAS IN EFFECT FOR THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND FOR THIS AFTERNOON HAS BEEN CANCELLED... FLZ007-009>019-026>029-034-231815- /O.CAN.KTAE.FW.W.0124.000000T0000Z-061123T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 1208 PM EST THU NOV 23 2006 /1108 AM CST THU NOV 23 2006/ ...RED FLAG WARNING IS CANCELLED FOR TODAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING THAT WAS IN EFFECT FOR THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND FOR THIS AFTERNOON. RELATIVE HUMIDITY VALUES HAVE NOT DROPPED AS LOW AS EXPECTED AND CRITICAL FOUR HOUR DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT ARE NO LONGER LIKELY TO OCCUR. HOWEVER...A FEW LOCATIONS MAY DROP BELOW 35 PERCENT RELATIVE HUMIDITY LATER THIS AFTERNOON FOR ONE OR TWO HOURS...ESPECIALLY IN THE EASTERN FLORIDA PANHANDLE. $$ 38-GODSEY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Nov 22, 12:10 PM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Nov 22, 12:10 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
110 PM EST WED NOV 22 2006
.SYNOPSIS...SURFACE ANALYSIS PLACES 1007 MB SURFACE LOW SOUTHEAST OF
WILMINGTON AT 17Z. WRAP AROUND MOISTURE GENERATING BROKEN LAYER
STRATO-CU ACROSS OUR GEORGIA ZONES AND THE BIG BEND WITH MOSTLY
SUNNY CONDITIONS PREVAILING ELSEWHERE. TEMPS ARE SLOWLY CLIMBING
INTO THE MID TO UPPER 50S.
&&
.SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)...STACKED LOW PRESSURE
SYSTEM WILL BE NEAR THE OUTER BANKS OF NORTH CAROLINA TONIGHT AND
WILL LIFT RAPIDLY TO THE NORTHEAST AND WEAKEN THROUGH THE PERIOD. AS
THE LOW PRESSURE SYSTEM PULLS FURTHER AWAY FROM THE LOCAL AREA...THE
MOISTURE WILL DEPART WITH IT AND SKIES WILL GRADUALLY CLEAR ACROSS
OUR EASTERN ZONES TONIGHT. FOR THURSDAY AND FRIDAY...DEEP LAYER
RIDGING WILL BUILD OVER THE SOUTHEASTERN STATES BRINGING US DRY
WEATHER AND MODERATING TEMPERATURES. DAYTIME TEMPS WILL WARM TO NEAR
CLIMO WHILE MIN TEMPS WILL CONTINUE ON THE COOL SIDE BUT RISE INTO
THE LOWER TO MID 40S BY THE END OF THE PERIOD. PATCHY FROST WILL BE
MENTIONED ACROSS INLAND AREAS TONIGHT.
.LONG TERM...(SATURDAY THROUGH WEDNESDAY)...THE 00 UTC GFS AND ECMWF
BUILD A STRONG HIGH PRESSURE RIDGE OVER THE SOUTHEAST LATER THIS
WEEKEND AND MONDAY...INDICATING ABOVE-AVERAGE TEMPERATURES FOR OUR
AREA AND NEGLIGIBLE RAIN CHANCES. SOME UNCERTAINTY ARISES TUESDAY
AND WEDNESDAY AS THE GFS IS RATHER QUICK TO TEAR DOWN THE RIDGE AND
TAKE A COLD FRONT THROUGH OUR AREA WEDNESDAY AND THURSDAY. THE ECMWF
HAS A LESS PROGRESSIVE PATTERN...WHICH MAY TURN OUT TO BE RIGHT
GIVEN THE APPARENT STRENGTH OF THE RIDGE OVER THE EAST. WE
COMPROMISED AND SLOWED THE CHANCE OF RAIN (AND SCALED BACK THE POP)
FOR OUR AREA SOMEWHAT.
&&
.AVIATION...LARGE LOW PRESSURE AREA LINGERING OFF THE CAROLINA COAST
WILL SLOWLY MOVE NORTHEAST LATER TONIGHT. NORTH WINDS WILL CONTINUE
BUT WILL GRADUALLY DECREASE THROUGH THURSDAY. AREA OF STRATOCUMULUS
CLOUDS WITH BASES AROUND 030 OVER SOUTHWEST GA AND LOWERING TO BELOW
020 OVER SOUTHEAST GA WILL REMAIN THERE AND OVER NORTH FLORIDA FROM
TALLAHASSEE EASTWARD THROUGH THIS EVENING BUT SHOULD SCATTER OUT
LATER TONIGHT. NO CEILINGS EXPECTED TOMORROW. NO VISIBILITY
CONCERNS TONIGHT AS DRIER AIR INFILTRATES THE AREA.
&&
.MARINE...WINDS AND SEAS REMAIN AT SCA LEVELS ACROSS THE OFFSHORE
WATERS. THE SCA IS IN EFFECT UNTIL 7 PM AND MAY NEED TO BE EXTENDED.
WINDS AND SEAS WILL DROP BELOW HEADLINE CRITERIA OVERNIGHT AND
CONTINUE LOW THROUGH THE WEEKEND AS HIGH PRESSURE BUILDS SURFACE AND
ALOFT.
&&
.FIRE WEATHER...WILL ISSUE A RED FLAG WARNING FOR ALL FLORIDA ZONES
THURSDAY AFTERNOON FOR LONG DURATIONS OF LOW RH. MINIMUM RH VALUES
ARE EXPECTED TO DROP BELOW 30% FOR 1 TO 2 HOURS ACROSS SE AL AND
WINDS MAY REACH 10 MPH DURING THAT TIME...HOWEVER...KBDI NUMBERS ARE
BELOW 400. NO CONCERNS FOR GEORGIA AND NO CONCERNS FOR FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 38 70 39 72/ 00 00 00 00
PANAMA CITY 42 69 46 74/ 00 00 00 00
DOTHAN 38 68 40 72/ 00 00 00 00
ALBANY 38 68 38 74/ 00 00 00 00
VALDOSTA 39 67 40 72/ 00 00 00 00
CROSS CITY 38 70 40 72/ 00 00 00 00
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...SMALL CRAFT ADVISORY OFFSHORE MARINE ZONES UNTIL 7 PM EST.
RED FLAG WARNING ALL ZONES 12 PM EST TO 6 PM EST THURSDAY.
&&
AVIATION/FIRE WX...GOREE
SHORT TERM/MARINE...BARRY
LONG TERM...FOURNIERHazardous weather outlook, Nov 22, 4:07 AM CST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 507 AM EST WED NOV 22 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-231015- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 507 AM EST WED NOV 22 2006 /407 AM CST WED NOV 22 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... A SMALL CRAFT ADVISORY CONTINUES FOR THE OFFSHORE COASTAL WATERS OF THE FLORIDA BIG BEND AND PANHANDLE. PATCHY FROST IS POSSIBLE IN THE NORMALLY COLDER LOCATIONS TONIGHT. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... DRY CONDITIONS MAY ENHANCE THE SPREAD OF WILDFIRES THURSDAY AFTERNOON. OTHERWISE...HAZARDOUS WEATHER IS NOT FORECAST THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. FOURNIER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 5:44 AM CST | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 8 hr |
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.